Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 346, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 2, 2011, 3:25 PM CDT for Hardin County, McNairy County, Tennessee; Alcorn County, Tishomingo County, Mississippi. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2011, 3:25 PM CDT (20:25 UTC)
- Expired
- May 2, 2011, 4:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Alcorn County, MS, Tishomingo County, MS, Hardin County, TN, McNairy County, TN
The radar
The Columbus AFB radar (KGWX), 136 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 3:35 PM CDT | HAIL 1 | Michie, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 426 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
161
WUUS54 KMEG 022025
SVRMEG
MSC003-141-TNC071-109-022130-
/O.NEW.KMEG.SV.W.0346.110502T2025Z-110502T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
325 PM CDT MON MAY 2 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
NORTHWESTERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
HARDIN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 430 PM CDT
* AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CORINTH...
AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORINTH...
SAVANNAH AND PICKWICK LANDING STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3501 8809 3501 8818 3498 8817 3486 8857
3500 8867 3537 8802 3536 8801 3531 8801
3530 8798 3504 8798
TIME...MOT...LOC 2025Z 243DEG 31KT 3498 8850
$$3 follow-up statements
550
WWUS54 KMEG 022048
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
348 PM CDT MON MAY 2 2011
MSC003-TNC109-022058-
/O.CAN.KMEG.SV.W.0346.000000T0000Z-110502T2130Z/
ALCORN MS-MCNAIRY TN-
348 PM CDT MON MAY 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCNAIRY AND
NORTHEASTERN ALCORN COUNTIES IS CANCELLED...
AT 348 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3501 8809 3501 8818 3500 8819 3498 8817
3494 8835 3517 8838 3537 8802 3536 8801
3531 8801 3530 8798 3504 8798
TIME...MOT...LOC 2048Z 243DEG 31KT 3507 8828
$$
MSC141-TNC071-022130-
/O.CON.KMEG.SV.W.0346.000000T0000Z-110502T2130Z/
TISHOMINGO MS-HARDIN TN-
348 PM CDT MON MAY 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR HARDIN AND NORTHWESTERN TISHOMINGO COUNTIES...
AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHILDERS HILL...OR NEAR PICKWICK LANDING STATE PARK...MOVING
NORTHEAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAVANNAH...
BUCKTOWN...PHILLIPS...WALKERTOWN...OLIVEHILL...CENTER STAR...
MADDOX...LOWRYVILLE...POLLARDS MILL...BRUTON BRANCH...WINN SPRINGS...
RED SULPHUR SPRINGS...PITTSBURG LANDING AND HURLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3501 8809 3501 8818 3500 8819 3498 8817
3494 8835 3517 8838 3537 8802 3536 8801
3531 8801 3530 8798 3504 8798
TIME...MOT...LOC 2048Z 243DEG 31KT 3507 8828
$$082
WWUS54 KMEG 022057
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
357 PM CDT MON MAY 2 2011
MSC141-TNC071-022130-
/O.CON.KMEG.SV.W.0346.000000T0000Z-110502T2130Z/
TISHOMINGO MS-HARDIN TN-
357 PM CDT MON MAY 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR HARDIN AND NORTHWESTERN TISHOMINGO COUNTIES...
AT 356 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A ROTATING WALL
CLOUD NEAR COUNTS IN HARDIN COUNTY. ANOTHER STORM SPOTTER IN MICHIE
REPORTED QUARTER SIZE HAIL AT 335 PM CDT. THIS STORM WAS LOCATED
NEAR COUNCE...OR NEAR PICKWICK LANDING STATE PARK...MOVING NORTHEAST
AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAVANNAH...
BUCKTOWN...PHILLIPS...WALKERTOWN...OLIVEHILL...CENTER STAR...
MADDOX...LOWRYVILLE...POLLARDS MILL...BRUTON BRANCH...WINN SPRINGS...
RED SULPHUR SPRINGS...PITTSBURG LANDING AND HURLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3501 8809 3501 8818 3500 8819 3498 8817
3494 8835 3517 8838 3537 8802 3536 8801
3531 8801 3530 8798 3504 8798
TIME...MOT...LOC 2056Z 243DEG 31KT 3505 8825
$$128
WWUS54 KMEG 022108
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
408 PM CDT MON MAY 2 2011
MSC141-022117-
/O.CAN.KMEG.SV.W.0346.000000T0000Z-110502T2130Z/
TISHOMINGO MS-
408 PM CDT MON MAY 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TISHOMINGO COUNTY
IS CANCELLED...
AT 407 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3501 8809 3501 8818 3500 8819 3507 8826
3514 8822 3532 8811 3537 8802 3536 8801
3531 8801 3530 8798 3504 8798
TIME...MOT...LOC 2107Z 243DEG 25KT 3510 8816
$$
TNC071-022130-
/O.CON.KMEG.SV.W.0346.000000T0000Z-110502T2130Z/
HARDIN TN-
408 PM CDT MON MAY 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR EASTERN HARDIN COUNTY...
AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BRUTON BRANCH...OR NEAR PICKWICK LANDING STATE PARK...MOVING
NORTHEAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLIVEHILL...
CENTER STAR...LOWRYVILLE...POLLARDS MILL...BRUTON BRANCH AND PICKWICK
LANDING STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3501 8809 3501 8818 3500 8819 3507 8826
3514 8822 3532 8811 3537 8802 3536 8801
3531 8801 3530 8798 3504 8798
TIME...MOT...LOC 2107Z 243DEG 25KT 3510 8816
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 12:42 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 2, 12:42 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1242 PM CDT MON MAY 2 2011
.DISCUSSION...
UPDATED FOR 18Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 1034 AM CDT MON MAY 2 2011/
UPDATE...MORNING UPDATE.
DISCUSSION...
COPIOUS AMOUNTS OF RAINFALL CONTINUE TO FALL ACROSS THE
MIDSOUTH...WITH THE HEAVIEST AMOUNTS ALONG THE INTERSTATE 40
CORRIDOR. FLOODING WILL CONTINUE THROUGH THE DAY. MUCH LIKE
YESTERDAY... A TROUGH WILL ROTATE OUT OF THE PLAINS THIS
AFTERNOON...BUT LIKELY A BIT LATER IN THE DAY SO IT MAY NOT BE
ABLE TO TAKE AS MUCH ADVANTAGE OF DAYTIME HEATING. NEVERTHELESS A
VERY UNSTABLE AIRMASS IS IN PLACE ACROSS MUCH OF NORTHERN
MISSISSIPPI. DEW POINTS AT TUPELO ARE IN THE UPPER 60S AS FAR
NORTH AND WEST AS JACKSON TENNESSEE AND DUBLIN MISSISSIPPI. WEST
OF THIS LINE...AS TEMPERATURES WARM AND THE TROUGH APPROACH LATER
THIS AFTERNOON WE MAY GET ANOTHER ROUND OF THUNDERSTORMS ACROSS
NORTHEAST MISSISSIPPI. 0-3 KM HELICITY IS RESPECTABLE...AROUND 150
M/S^2...WITH 30-40 KNOTS OF SHEAR. SOUNDINGS SHOW A STRONG CAP AT
BIRMINGHAM...BUT QUITE A BIT WEAKER AT JACKSON...AND LAPSE CIN IS
NEAR ZERO NORTHWEST OF COLUMBUS.
30/SIRMON
PREV DISCUSSION... /ISSUED 646 AM CDT MON MAY 2 2011/
CURRENTLY...A COLD FRONT EXTENDS FROM PARIS TENNESSEE THROUGH THE
MEMPHIS METRO AREA INTO NORTHWEST MISSISSIPPI THIS MORNING. POST
FRONTAL SHOWERS AND THUNDERSTORMS COVER MOST OF EAST
ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE. SOME
AREAS CONTINUE TO PICK UP AN INCH OF RAIN AN HOUR. SO FAR 2 TO 7
INCHES OF RAIN HAS FALLEN ALONG AND NORTH OF THE I-40 CORRIDOR.
TODAY THROUGH TUESDAY...POTENTIALLY DANGEROUS FLOODING EVENT
CONTINUES ACROSS MUCH OF THE MID SOUTH. THE COLD FRONT WILL SAG
SLOWLY SOUTH ACROSS THE AREA TODAY AND TONIGHT. MEANWHILE A POTENT
MID LEVEL TROF WILL APPROACH FROM THE WEST AND SURFACE LOW PRESSURE
WILL TRACK NORTHEAST ALONG THE FRONT. AS A RESULT POST FRONTAL
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS AREA WITH AN
ADDITIONAL 2 TO 4 INCHES OF RAIN...WITH LOCALLY HIGHER AMOUNTS
POSSIBLY...ALONG AND NORTH OF THE I-40 CORRIDOR WITH LESSER AMOUNTS
ACROSS NORTH MISSISSIPPI THROUGH TUESDAY. A FLASH FLOOD WATCH
CONTINUES THROUGH TUESDAY NORTH OF A HELENA-WEST HELENA ARKANSAS TO
SAVANNAH TENNESSEE LINE.
SEVERE STORMS LOOK LESS LIKELY TODAY SINCE AIRMASS SOUTH OF THE
FRONT...ACROSS NORTH MISSISSIPPI...WILL BE CAPPED. ALSO THE 0-6KM
SHEAR IS MUCH WEAKER OVER NORTH MISSISSIPPI AS THE FRONT MOVES
AWAY FROM THE BELT OF STRONGER MID LEVEL WINDS. AS SURFACE HEATING
INCREASES THROUGHOUT THE AFTERNOON THE CAP WILL WEAKEN AND THERE
COULD BE A FEW STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL
ACROSS SOUTHERN SECTIONS BUT THAT SHOULD BE ABOUT IT. PRECIP WILL
TAPER OFF FROM WEST TO EAST TUESDAY AS THE MID LEVEL TROF SWEEPS
THROUGH. SKIES WILL ALSO START CLEARING OUT AS WELL.
TEMPS WILL BE COOL NORTH OF THE FRONT TODAY AND FOLLOWED THE
COOLER MET NUMBERS. A RAW...CHILLY AND RAINY NIGHT IS IN STORE
WITH TEMPS IN THE 40S WITH SOME 50S ACROSS NORTHEAST MISSISSIPPI.
AS SKIES CLEAR OUT ON TUESDAY THE SUN WILL WARM AT LEAST WESTERN
SECTIONS INTO THE 60S...WHILE AREAS TO THE EAST MAY STRUGGLE TO
HIT 60.
TUESDAY NIGHT THROUGH THURSDAY...QUIET PERIOD UNDER HIGH PRESSURE.
TEMPS WILL START OUT QUITE COOL TUESDAY NIGHT WITH COOLER PLACES
DROPPING INTO THE 30S. PATCHY FROST IS NOT OUT OF THE QUESTION
ACROSS PARTS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER. TEMPS
WILL GRADUALLY WARM TO CLOSE TO NORMAL BY THURSDAY
THURSDAY NIGHT...A UNIMPRESSIVE MID LEVEL TROF WILL PUSH THROUGH
THE REGION WITH A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS
NORTHERN SECTIONS.
FRIDAY THROUGH SATURDAY...HIGH PRESSURE SHIFTS EAST AND SOUTHERLY
WINDS BRING IN MILDER AIR AS TEMPS RISE TO AROUND 80. TENDED TO
FOLLOW THE ECMWF WHICH KEEPS A LITTLE MORE UPPER RIDGING ACROSS
THE AREA AND SLOWS THE APPROACHING WEAK FRONT TO THE NORTH. KEPT
THE SMALL POP WEST OF RIVER SATURDAY THOUGH CONFIDENCE IS LOW
SINCE WE SHOULD BE SOMEWHAT CAPPED.
SUNDAY AND MONDAY...SLIGHT CHANCE POPS AS THE WEAK FRONT SAGS INTO
THE AREA. EXPECT MILDER TEMPS WITH READINGS IN THE LOWER 80S.
SJM
&&
.AVIATION...
18Z TAF CYCLE
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH
THE FORECAST PERIOD. THIS WILL PRODUCE IFR/MVFR CEILINGS WITH
OCCASIONAL MVFR VISIBILTIES. CONDITIONS WILL START IMPROVING AT
KJBR BY LATE TUESDAY MORNING. WINDS WILL BE MAINLY NORTH AT ALL
TAF SITES EXCEPT FOR KTUP WHERE WINDS WILL BE SOUTH THIS
AFTERNOON. WIND SPEEDS WILL BE AT 10 TO 15 KNOTS WITH SOME HIGHER
GUSTS.
ARS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 61 48 64 47 / 100 100 50 10
MKL 61 49 60 38 / 100 100 60 10
JBR 54 46 63 43 / 100 100 40 10
TUP 79 54 60 43 / 40 80 70 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR ALCORN-BENTON MS-
DESOTO-MARSHALL-TATE-TIPPAH-TUNICA.
TN...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, May 2, 4:10 AM CDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 410 AM CDT MON MAY 2 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 410 AM CDT MON MAY 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE SLOWLY ACROSS THE MIDSOUTH TODAY AND TONIGHT. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND REPEATEDLY MOVE ACROSS THE MID SOUTH...ESPECIALLY ALONG AND NORTH OF INTERSTATE 40. ADDITIONAL RAIN AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE...WITH MUCH LOWER AMOUNTS ACROSS NORTH MISSISSIPPI. THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING...AND AGGRAVATE ONGOING RIVER FLOODING OR RESULT IN NEW RIVER FLOODING ACROSS THE REGION. A FLASH FLOOD WATCH REMAINS IN EFFECT THIS AFTERNOON AND TONIGHT NORTH OF A LINE FROM HELENA-WEST HELENA ARKANSAS TO SAVANNAH TENNESSEE. A FEW STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL ARE POSSIBLE ACROSS NORTHEAST MISSISSIPPI THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT WILL SLOWLY MOVE EAST OF THE REGION BY TUESDAY EVENING AND RAIN WILL TAPER OFF. WIDESPREAD STORM TOTAL RAIN AMOUNTS OF 4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF 8 INCHES ARE EXPECTED THROUGH TUESDAY EVENING ALONG AND NORTH OF INTERSTATE 40. MUCH LOWER AMOUNTS ARE EXPECTED ACROSS NORTH MISSISSIPPI. THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING AND AGGRAVATE ONGOING RIVER FLOODING...OR RESULT IN NEW RIVER FLOODING ACROSS THE REGION. A FLASH FLOOD WATCH WILL CONTINUE THROUGH EARLY TUESDAY EVENING NORTH OF A LINE FROM HELENA-WEST HELENA ARKANSAS TO SAVANNAH TENNESSEE. AREA RIVERS WILL CONTINUE TO RISE THROUGH NEXT WEEK...PUTTING STRESS ON LEVEES. SIGNIFICANT...POSSIBLY RECORD BREAKING RIVER FLOODING IS EXPECTED ON THE MISSISSIPPI BY LATE THIS WEEK INTO NEXT WEEK AS RUN OFF FROM HEAVY RAINFALL UPSTREAM BEGINS TO WORK ITS WAY SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
In the hours before
Local storm report, May 2, 11:19 AM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1119 AM CDT MON MAY 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM FLASH FLOOD DOWNTOWN MEMPHIS 35.13N 90.05W
05/02/2011 SHELBY TN EMERGENCY MNGR
SEVERAL STREETS AROUND TOWN HAVE BEEN FLOODED AND AT
LEAST PARTIALLY CLOSED DUE TO HEAVY RAIN FLOODING. THIRD
AND GASTON...NORTH PARKWAY AND WATKINS...NORTH PARKWAY
AND CLEVELAND...RALEIGH MILLINGTON AND JONES...INTERSTATE
55 AND BROOKS...MILBRANCH AND SHELBY DRIVE...NORTH
PARKWAY AND STONEWALL...NORTH HIGHLAND AND GIVEN...
0815 AM FLOOD WEST MEMPHIS 35.15N 90.18W
05/02/2011 CRITTENDEN AR TRAINED SPOTTER
WATER BACKING INTO BELVEDERE STREET FROM STORM DRAINS.
0909 AM FLOOD TRUMANN 35.67N 90.52W
05/02/2011 POINSETT AR PUBLIC
HIGHWATER HAS CLOSED HIGHWAY 69 IN TOWN
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:43 PM CDT | Areal Flood Advisory | MEG | Fayette, Shelby | 8 hr |
| May 1, 8:07 PM CDT | Areal Flood Warning | MEG | Lake, Obion | 18 hr |
| May 2, 12:23 AM CDT | Flash Flood Warning | MEG | Lake, Obion | 16 hr |
| May 2, 3:12 AM CDT | Flash Flood Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lake, Lauderdale and 3 more | 18 hr |
| May 2, 4:11 AM CDT | Flash Flood Warning | MEG | Crockett, Fayette, Hardeman, Haywood, Lauderdale, Madison and 2 more | 12 hr |
| May 2, 8:46 AM CDT | Flash Flood Warning | MEG | Carroll, Gibson, Henry, Weakley | 9 hr |
| May 2, 2:43 PM CDT | Severe Thunderstorm Warning | MEG | McNairy | 47 min |
| May 2, 3:49 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Hardin | 41 min |
| May 2, 4:19 PM CDT | Tornado Warning | MEG | Hardin | 22 min |
| May 2, 4:20 PM CDT | Areal Flood Warning | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more | 72 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.